Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 151, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 18, 2019, 9:26 AM CDT for Atchison County, Holt County, Missouri. It took effect at May 19, 2019, 5:08 AM CDT. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- May 18, 2019, 9:26 AM CDT (14:26 UTC)
- In effect from
- May 19, 2019, 5:08 AM CDT
- Expired
- May 21, 2019, 10:23 AM CDT
- In force
- 53 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Major
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7). The gauge peaked at 15.17 ft at May 22, 2019, 10:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
659
WGUS43 KEAX 181426
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
926 AM CDT Sat May 18 2019
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-191426-
/O.NEW.KEAX.FL.W.0151.190519T1008Z-190521T1523Z/
/FFXM7.3.ER.190519T1008Z.190520T0000Z.190520T1523Z.NO/
926 AM CDT Sat May 18 2019
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* from late tonight to Tuesday morning.
* At 8:15 AM Saturday the stage was 7.8 feet.
* Flood stage is 17.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 26.3 feet by Sunday evening. The river will fall below
flood stage by late Monday morning.
* At 25.6 feet...Flood waters will reach the intersection of State
Highway J and U.S. Highway 59 on the west side of Fairfax.
* At 25.0 feet...Levees in the vicinity of Fairfax are overtopped.
Flooding of farmland along with homesteads and roads occurs.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 7.8 Sat 08 AM 26.3 Sunday evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$1 follow-up statement
663
WGUS83 KEAX 190148
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
848 PM CDT Sat May 18 2019
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Platte River near Agency affecting Buchanan County.
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-200148-
/O.EXT.KEAX.FL.W.0147.190520T2308Z-190522T0636Z/
/AGYM7.1.ER.190520T2308Z.190521T0000Z.190521T0636Z.NO/
848 PM CDT Sat May 18 2019
The Flood Warning continues for
The Platte River near Agency.
* from Monday evening to late Tuesday night.
* At 8:30 PM Saturday the stage was 9.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday evening and continue to
rise to near 20.1 feet by Monday evening. The river will fall below
flood stage by early Tuesday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 9.3 Sat 08 PM 20.1 Monday evening
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC165-200148-
/O.EXT.KEAX.FL.W.0148.190521T0800Z-190523T0500Z/
/SSTM7.1.ER.190521T0800Z.190522T0000Z.190522T0500Z.NO/
848 PM CDT Sat May 18 2019
The Flood Warning continues for
The Platte River At Sharps Station.
* from late Monday night to late Wednesday night.
* At 8:30 PM Saturday the stage was 14.2 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 26.5 feet by Tuesday evening. The river will fall
below flood stage by early Wednesday morning.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 14.2 Sat 08 PM 26.5 Tuesday evening
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-200148-
/O.EXT.KEAX.FL.W.0149.190521T1030Z-190523T1232Z/
/PLCM7.1.ER.190521T1030Z.190522T0600Z.190522T1232Z.UU/
848 PM CDT Sat May 18 2019
The Flood Warning continues for
The Platte River near Platte City.
* from late Monday night to Thursday morning.
* At 3:46 PM Saturday the stage was 7.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 20.6 feet by early Wednesday morning. The river
will fall below flood stage by Wednesday morning.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 7.6 Sat 04 PM 20.6 early Wednesday
morning
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$
MOC005-087-190218-
/O.CAN.KEAX.FL.W.0151.000000T0000Z-190521T1523Z/
/FFXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
848 PM CDT Sat May 18 2019
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 8:15 PM Saturday the stage was 8.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will crest below flood stage with a value of
14.0 feet early Monday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 8.0 Sat 08 PM 14.0 early Monday morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 18, 6:38 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 18, 6:38 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 638 AM CDT Sat May 18 2019 .Discussion... Issued at 350 AM CDT SAT MAY 18 2019 Active weather likely today/tonight with threat for strong to severe weather and localized flash flooding. As of early this morning, a weak line of thunderstorms were generating along a thunderstorm outflow boundary from northwest MO into central KS, aided by a 50kt low-level jet. Most high-res model guidance has done a poor job resolving this activity, minus the ARW/NMM. Current indications are this activity will shift into the northwest half of the forecast area through mid-morning. The trend has been a gradual lack of organization/weakening as storms run ahead of strongest forcing/instability and expect this trend to continue. The true cold front will briefly become quasi-stationary over eastern Kansas by mid/late morning in response to pressure falls to a developing low pressure over south central Kansas. As the upper trough ejects into the central Plains, rapid thunderstorm development is expected between 11am-1pm over eastern Kansas into northern Missouri in proximity to both the synoptic front and the ongoing outflow boundary expected to be draped over the forecast area. This widespread cluster of storms will develop/move into an area of moderate instability (~2000 J/kg), and will have some strong to severe weather potential, mainly in the form of large hail and locally damaging winds. This activity is anticipated to overspread much of the forecast area during the afternoon hours before exiting. With steady movement of storms and the lack of saturated soils, widespread flash flood should largely be avoided with this initial round. One and three hour flash flood guidance is nearly 2"+ for most areas, and should not exceed that in most locations. Models hint at additional thunderstorms closer to the surface low, moving northeast towards the forecast area during the evening hours. Severe weather threat with this secondary round is highly uncertain due to the degree of environmental recovery in the wake of the midday/early afternoon convection. Will have to closely monitor the corridor of heaviest rainfall that could potentially track/train over areas earlier impacted for a flash flooding threat. All said in done, most areas should receive 1.50-2" with locally higher rainfall amounts between this morning into Saturday night. Shortwave ridging and cold air advection will allow for a tranquil and cool Sunday and Monday morning, with precipitation shifting east of the area by late Sunday morning and highs in the middle 60s to lower 70s both afternoons. This quiet weather will be short-lived as an active weather pattern continues across the central CONUS with another strong upper trough emerging into the Plains on Monday. Elevated convection forming along/north of a warm front laid from SW MO into SE KS is expected Monday night. The convection may also tend to shrink/narrow the warm sector as the upper trough ejects into the central Plains. The timing of the cold front passage is also a little early - late AM into early afternoon. Therefore, the overall severe weather threat remains in some question. Another heavy rain event may also materialize with repeated convection, with 2-3 inches possible across the western half of the forecast area. This would certainly cause potential river and flash flooding issues. Precipitation should clear the area around sunset Tuesday, with a dry daytime Wednesday expected. && .Aviation...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 628 AM CDT SAT MAY 18 2019 VFR/MVFR conditions are expected to prevail. Thunderstorm outflow has already or soon will result in a wind shift at terminals, with a gradual return to southerly winds by mid/late AM. Scattered rain will move over terminal space through mid morning before pushing east/dissipating. Another round of thunderstorms is expected by midday into the early afternoon for terminals. A final round of showers will come through overnight, with a final wind shift prior to sunrise Sunday. Robust activity will result in deteriorating conditions to periodic IFR/MFVR. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Blair
Hazardous weather outlook, May 18, 5:57 AM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 557 AM CDT Sat May 18 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 557 AM CDT Sat May 18 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight An active weather pattern will begin today. A couple rounds of strong storms and heavy rainfall are expected today. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday The active weather pattern will persist into next week with several rounds of storms with heavy rainfall expected Monday night through Tuesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 9:20 AM CDT | River Flood Warning | EAX | Chariton, Macon | 24 hr |
| May 18, 9:21 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 18, 9:21 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 21 days |
| May 18, 9:21 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 48 days |
| May 18, 9:23 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| May 18, 9:23 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| May 18, 9:23 AM CDT | River Flood Warning | EAX | Platte | 21 days |
| May 18, 10:18 AM CDT | Special Weather Statement | EAX | Platte | 42 min |
| May 18, 10:27 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 51 days |
| May 18, 10:27 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| May 18, 10:27 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| May 18, 10:27 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 76 days |
| May 18, 10:27 AM CDT | River Flood Warning | EAX | Cooper, Howard | 76 days |
| May 18, 11:07 AM CDT | Areal Flood Advisory | EAX | Howard, Randolph | 3 hr |
| May 18, 12:07 PM CDT | Special Weather Statement | EAX | Jackson | 38 min |
| May 18, 12:30 PM CDT | Special Weather Statement | EAX | Platte | 45 min |
| May 18, 12:54 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 36 min |
| May 18, 1:51 PM CDT | Areal Flood Advisory | EAX | Clinton, Platte | 6 hr |
| May 18, 2:10 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 35 min |
| May 18, 2:24 PM CDT | Special Weather Statement | EAX | Grundy, Livingston | 36 min |
| May 18, 2:26 PM CDT | Special Weather Statement | EAX | Jackson | 34 min |
| May 18, 3:28 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Johnson, Lafayette, Pettis, Saline | 47 min |
| May 18, 4:10 PM CDT | Areal Flood Advisory | EAX | Caldwell, Carroll, Chariton, Daviess, Grundy, Johnson and 9 more | 3 hr |
| May 18, 4:44 PM CDT | Special Weather Statement | EAX | Chariton, Cooper, Saline | 46 min |
| May 18, 5:27 PM CDT | Special Weather Statement | EAX | Chariton, Howard, Macon, Randolph | 63 min |
| May 18, 6:18 PM CDT | Special Weather Statement | EAX | Adair | 27 min |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.